Copaxone after 8 months

A board to discuss the Multiple Sclerosis modifying drug Copaxone
Post Reply
markablee
Newbie
Posts: 9
Joined: Sat Feb 25, 2017 11:12 pm

Copaxone after 8 months

Post by markablee » Sat Feb 25, 2017 11:21 pm

Hi. I've been taking copaxone for 8 years,made a break for 8 months,and now I'm wondering if I can continue taking it.
Does anybody knows if it's safe?
Thank you,mar

User avatar
NHE
Volunteer Moderator
Posts: 5245
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: Copaxone after 8 months

Post by NHE » Sun Feb 26, 2017 3:28 am

markablee wrote:Hi. I've been taking copaxone for 8 years,made a break for 8 months,and now I'm wondering if I can continue taking it.
Does anybody knows if it's safe?
Thank you,mar
I've never heard of any problems about stopping and restarting copaxone. However, when people do this with the interferons, I know that the side effects can be worse for a while. Just curious, why did you stop for 8 months?

markablee
Newbie
Posts: 9
Joined: Sat Feb 25, 2017 11:12 pm

Re: Copaxone after 8 months

Post by markablee » Sun Feb 26, 2017 11:05 am

Thanks.
I had a problem with finding avaliable space on my skin,it become hard and painful,so I wanted to give it some rest. Then I started with natural approach,it was good for a while,but I've developed burning knee and ankle pain together with strong fatigue,so I want to start again and hoping I didn't make irreversible mess.

ElliotB
Family Elder
Posts: 1917
Joined: Mon Feb 03, 2014 4:08 pm

Re: Copaxone after 8 months

Post by ElliotB » Sun Feb 26, 2017 3:05 pm

To be safe, you may want to contact Shared Solutions regarding this.

User avatar
NHE
Volunteer Moderator
Posts: 5245
Joined: Sat Nov 20, 2004 3:00 pm
Contact:

Re: Copaxone after 8 months

Post by NHE » Sun Feb 26, 2017 3:22 pm

markablee wrote:I had a problem with finding avaliable space on my skin,it become hard and painful,so I wanted to give it some rest. Then I started with natural approach,it was good for a while,but I've developed burning knee and ankle pain together with strong fatigue,so I want to start again and hoping I didn't make irreversible mess.
If you're still RRMS, then you might wish to talk to your neurologist about finding an alternative medication. Copaxone has been reported to be clastogenic in a cell mutagenesis assay. This means that it was found to cause breaks in DNA. I suspect that this triggers apoptosis and causes many of the skin problems especially lipoatrophy.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post